Thunderstorm Wind, Ouachita
- When
- February 24, 5:30 PM CST
- Where
- Ouachita County, Sterlington
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.700, -92.083
Several large trees toppled across a highway and in open fields.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 24, 2:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST SAT FEB 24 2001 FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY. SHV 46/70/45/65 7001 MLU 49/68/45/63 8001 TXK 47/67/43/62 3011 TYR 47/69/46/64 0013 LFK 48/74/45/68 3014 .SHV...NONE. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0155 PM EAGLETOWN OK .75 INCH HAIL
02/24/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY GENERAL PUBLIC.
NNNNARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CST SAT FEB 24 2001 THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED. HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION... LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER... CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA. IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5 AND 6 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM UMPIRE AR .75 INCH HAIL
02/24/01 HOWARD DIME SIZE HAIL. REPORTED
BY TRAINED SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM GENOA AR 1 INCH HAIL
02/24/01 MILLER REPORTED BY LAW
ENFORCEMENT.
@RUKWBC0KDENNWUS54 KSHV 242326
LSRSHV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST SAT FEB 24 2001
TIME(CST) ....The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several large trees toppled across a highway and in open fields.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230691.